×

Filtrations of cohomology modules for Chevalley groups. (English) Zbl 0545.20030

Let G be a Chevalley group, B a Borel subgroup of G, k a field of characteristic \(p>0\) and L a line bundle on G(k)/B(k) induced by a character of L. The object of this paper is to construct and study certain filtrations of certain subquotients of \(H^*(G(k)/B(k),L)\). The formal characters of the filtrations are shown to satisfy a ”sum formula”. In some cases, these filtrations and their ”sum formula” reduce to the corresponding things of J. C. Jantzen [J. Reine Angew. Math. 290, 117-141 (1977; Zbl 0342.20022)].
Let R be the local ring of the integers at p. Translation functors are defined in the category of G(R)-modules. These functors are combined with the filtrations to reduce a conjecture of Lusztig on the characters of irreducible G(k)-modules to a conjecture that certain homomorphisms of Weyl modules respect the filtrations up to a shift by 1.
This highly technical paper uses a very careful working out of the necessary cohomology theory over the integers, including a universal coefficient theorem, which is nicely presented in the first section and may be of independent interest.
Reviewer: A.Ash

MSC:

20G10 Cohomology theory for linear algebraic groups
20G05 Representation theory for linear algebraic groups
14L35 Classical groups (algebro-geometric aspects)

Citations:

Zbl 0342.20022
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML

References:

[1] H. H. ANDERSEN , The Strong Linkage Principle (J. Reine Angew. Math., Vol. 315, 1980 , pp. 53-59). MR 81b:14006 | Zbl 0439.20026 · Zbl 0439.20026
[2] H. H. ANDERSEN , On the Structure of Weyl Modules (Math. Z., Vol. 170, 1980 , pp. 1-14). Article | MR 82e:20051 | Zbl 0403.20026 · Zbl 0403.20026
[3] H. H. ANDERSEN , The Frobenius Morphism on the Cohomology of Homogeneous Vector Bundles on G/B (Ann. of Math., Vol. 112, 1980 , pp. 113-121). MR 81i:14009 | Zbl 0421.20016 · Zbl 0421.20016
[4] H. H. ANDERSEN , On the structure of the Cohomology of Line Bundles on G/B (J. Alg., Vol. 71, 1981 , pp. 245-258). MR 83a:14016 | Zbl 0497.22020 · Zbl 0497.22020
[5] H. H. ANDERSEN , An Inversion Formula for the Kazhdan-Lusztig Polynomials for Affine Weyl Groups [Adv. in Math. (to appear)]. Zbl 0598.20044 · Zbl 0598.20044
[6] R. BOTT , Homogeneous Vector Bundles (Ann. of Math., Vol. 66, 1957 , pp. 203-248). MR 19,681d | Zbl 0094.35701 · Zbl 0094.35701
[7] E. CLINE , B. PARSHALL and L. SCOTT , Cohomology Hyperalgebras and Representations (J. Alg., Vol. 63, 1980 , pp. 98-123). MR 81k:20060 | Zbl 0434.20024 · Zbl 0434.20024
[8] E. CLINE , B. PARSHALL , L. SCOTT and W. VAN DER KALLEN , Rational and Generic Cohomology (Invent. Math., Vol. 39, 1977 , pp. 143-163). MR 55 #12737 | Zbl 0336.20036 · Zbl 0336.20036
[9] M. DEMAZURE , A Very Simple Proof of Bott’s Theorem (Invent. Math., Vol. 33, 1976 , pp. 271-272). MR 54 #2670 | Zbl 0383.14017 · Zbl 0383.14017
[10] O. GABBER and A. JOSEPH , Towards the Kazhdan-Lusztig Conjecture (Ann. Sc. École Norm. Sup., Vol. 14, 1981 , pp. 261-302). Numdam | MR 83e:17009 | Zbl 0476.17005 · Zbl 0476.17005
[11] H. HASSE , Number Theory , Grundlehren der Math. W., 1980 , Springer Verlag. MR 81c:12001b | Zbl 0423.12002 · Zbl 0423.12002
[12] J. E. HUMPHREYS , Cohomology of G/B in Characteristic p [Adv. in Math. (to appear)]. Zbl 0612.20023 · Zbl 0612.20023
[13] J. C. JANTZEN , Darstellungen Halbeinfacher Gruppen und Kontravariante Formen (J. Reine Angew. Math., Vol. 290, 1977 , pp. 117-141). Article | MR 55 #5758 | Zbl 0342.20022 · Zbl 0342.20022
[14] J. C. JANTZEN , Weyl Modules for Groups of Lie Type , in Finite Simple Groups II, pp. 291-300, London, Academic Press, 1980 . Zbl 0472.20016 · Zbl 0472.20016
[15] J. C. JANTZEN , Moduln mit Einem Höchsten Gewicht , SLN 750, Berlin-Heidelberg-New York, 1979 . MR 81m:17011 | Zbl 0426.17001 · Zbl 0426.17001
[16] G. KEMPF , Linear Systems on Homogeneous Spaces (Ann. Math., Vol. 103, 1976 , pp. 557-591). MR 53 #13229 | Zbl 0327.14016 · Zbl 0327.14016
[17] G. LUSTIG , Some Problems in the Representation Theory of Finite Chevalley Groups (Proc. Symp. Pure Math., Vol. 37, 1980 , pp. 313-317). MR 82i:20014 | Zbl 0453.20005 · Zbl 0453.20005
[18] J.-P. SERRE , Groupe de Grothendieck des schémas en groupes réductifs déployés (Publ. Math. I.H.E.S., Vol. 34, 1968 , pp. 37-52). Numdam | MR 38 #159 | Zbl 0195.50802 · Zbl 0195.50802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.